Drug Overdoses At Conn. Amusement Park Leads Police To "New" Drug

But it's not really new at all.

Posted on

Adventure Land, an EDM show at Quassy Amusement Park in Middlebury, Conn., was shut down after at least seven people were treated for overdoses for allegedly ingesting the drug 2-CP.

Around 10:30 p.m. four people simultaneously "dropped" from suspected overdoses, with one young male allegedly losing his pulse and needing to be revived via defibrillator.

"We specialize in large scale electronic dance music events in safe, friendly and unique environments. Security staff is always on hand to ensure the safety of our patrons. We have a strict zero tolerance policy towards drug use and violence. We want everyone to have a fun/safe experience at each event."
When you're [hosting] 1000+ people at a concert or club event every month it is inevitable someone is going to get hurt eventually. It's no different then any other inherent risk we take on drinking, driving a car, or participating in an extreme sport.

The overdoses are reminiscent of the deaths of two people from club drug Molly at the Electric Zoo music festival, which was also canceled.

"We carefully scrutinized the history of the production firm, and indications were the company had presented numerous similar events without incident. The park is grateful for the Middlebury police and the emergency responders for the handling of this incident."

So what is 2-CP? Some people are reporting it as being a "new" street drug.

Four young people still being treated for new drug "2CP" overdose. 7 people total were hospitalized after concert. #wfsb

Kate Rayner

@KateRaynerWfsb

Four young people still being treated for new drug "2CP" overdose. 7 people total were hospitalized after concert. #wfsb

/ Via

Do you know what 2CP? new kind of street drug kids experimenting w. Bad news. Live report at 730

Mike Magnoli

@MikeMagsFOXCT

Do you know what 2CP? new kind of street drug kids experimenting w. Bad news. Live report at 730

/ Via

The hallucinogenic drug, which can create visions for an entire day, is considered dangerous because it overheats the body and has a very slow onset of 3 to 5 hours.

[W]ith 2CP inexperienced users can also be tricked into redosing by the fact it takes several hours for the full effects to be felt. And the effects don't stop for 12-18 hours.

Rachel Zarrell is a news editor for BuzzFeed News and is based in New York.

Contact Rachel Zarrell at rachel.zarrell@buzzfeed.com.

Got a confidential tip? Submit it here.